Alert archive / Montana / Wind Chill Warnings in 2018
Wind Chill Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill warning at Dec 31, 2017, 5:29 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2017, 5:29 PM MST (00:29 UTC)
- Expired
- Jan 1, 2018, 9:01 AM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
674 WWUS45 KTFX 010029 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 529 PM MST Sun Dec 31 2017 MTZ044-011200- /O.UPG.KTFX.WC.Y.0008.000000T0000Z-180101T0300Z/ /O.NEW.KTFX.WC.W.0001.180101T0029Z-180101T1800Z/ Toole- Including the following locations Shelby and Sunburst 529 PM MST Sun Dec 31 2017 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 35 below zero to 50 below zero. * WHERE...Toole. * WHEN...Until 11 AM MST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MTZ011-045-047-011200- /O.NEW.KTFX.WC.W.0001.180101T0029Z-180101T1800Z/ Hill-Liberty-Blaine- Including the following locations Havre, Rocky Boy, Rudyard, Chester, Whitlash, Chinook, Harlem, and Hays 529 PM MST Sun Dec 31 2017 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 35 below zero to 50 below zero. * WHERE...Hill, Liberty and Blaine. * WHEN...Until 11 AM MST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MTZ013-051-011200- /O.NEW.KTFX.WC.Y.0001.180101T0029Z-180101T1800Z/ Chouteau-Fergus- Including the following locations Fort Benton, Carter, Big Sandy, Lewistown, Winifred, Lewistown Divide, and Grass Range 529 PM MST Sun Dec 31 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 40 below zero. * WHERE...Chouteau and Fergus. * WHEN...Until 11 AM MST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MTZ009-010-048-011200- /O.CON.KTFX.WW.Y.0059.180101T1800Z-180102T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 529 PM MST Sun Dec 31 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM MST TUESDAY... * WHAT...Blowing snow expected, including during the morning commute on Tuesday. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From 11 AM Monday to 11 AM MST Tuesday. * ADDITIONAL DETAILS...With wind gusts near 40 mph, expect visibility reduced to less than one mile at times. Drifting snow will create difficult driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. $$ http://www.weather.gov/greatfalls
3 follow-up statements
978 WWUS45 KTFX 010138 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 638 PM MST Sun Dec 31 2017 MTZ011-044-045-047-011200- /O.CON.KTFX.WC.W.0001.000000T0000Z-180101T1800Z/ Hill-Toole-Liberty-Blaine- Including the following locations Havre, Rocky Boy, Rudyard, Shelby, Sunburst, Chester, Whitlash, Chinook, Harlem, and Hays 638 PM MST Sun Dec 31 2017 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 35 below zero to 50 below zero. * WHERE...Hill, Toole, Liberty and Blaine. * WHEN...Until 11 AM MST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MTZ009-010-048-011200- /O.CON.KTFX.WW.Y.0059.180101T1800Z-180102T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 638 PM MST Sun Dec 31 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM MST TUESDAY... * WHAT...Blowing snow expected, including during the morning commute on Tuesday. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From 11 AM Monday to 11 AM MST Tuesday. * ADDITIONAL DETAILS...With wind gusts near 40 mph, expect visibility reduced to less than one mile at times. Drifting snow will create difficult driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. $$ MTZ013-051-011200- /O.CON.KTFX.WC.Y.0001.000000T0000Z-180101T1800Z/ Chouteau-Fergus- Including the following locations Fort Benton, Carter, Big Sandy, Lewistown, Winifred, Lewistown Divide, and Grass Range 638 PM MST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 40 below zero. * WHERE...Chouteau and Fergus. * WHEN...Until 11 AM MST Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ http://www.weather.gov/greatfalls
527 WWUS45 KTFX 010932 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 232 AM MST Mon Jan 1 2018 MTZ011-044-045-047-011800- /O.CON.KTFX.WC.W.0001.000000T0000Z-180101T1800Z/ Hill-Toole-Liberty-Blaine- Including the following locations Havre, Rocky Boy, Rudyard, Shelby, Sunburst, Chester, Whitlash, Chinook, Harlem, and Hays 232 AM MST Mon Jan 1 2018 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills occurring. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 20 below zero to 55 below zero. * WHERE...Hill, Toole, Liberty and Blaine. * WHEN...Until 11 AM MST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MTZ009-010-048-020045- /O.CON.KTFX.WW.Y.0059.180101T1800Z-180102T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 232 AM MST Mon Jan 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST TUESDAY... * WHAT...Blowing snow expected reducing visibility to one mile or less at times. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From 11 AM this morning to 11 AM MST Tuesday. * ADDITIONAL DETAILS...With wind gusts near 40 mph, expect visibility reduced to less than one mile at times. Drifting snow will create difficult driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ MTZ013-051-011800- /O.CON.KTFX.WC.Y.0001.000000T0000Z-180101T1800Z/ Chouteau-Fergus- Including the following locations Fort Benton, Carter, Big Sandy, Lewistown, Winifred, Lewistown Divide, and Grass Range 232 AM MST Mon Jan 1 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Very cold wind chills occurring. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 40 below zero. * WHERE...Chouteau and Fergus. * WHEN...Until 11 AM MST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ http://www.weather.gov/greatfalls
290 WWUS45 KTFX 011601 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 901 AM MST Mon Jan 1 2018 MTZ011-044-045-047-011715- /O.CAN.KTFX.WC.W.0001.000000T0000Z-180101T1800Z/ Hill-Toole-Liberty-Blaine- 901 AM MST Mon Jan 1 2018 ...WIND CHILL WARNING IS CANCELLED... Very cold temperatures continue today over the advisory area. However, wind speeds are less than 10mph. $$ MTZ013-051-011715- /O.CAN.KTFX.WC.Y.0001.000000T0000Z-180101T1800Z/ Chouteau-Fergus- 901 AM MST Mon Jan 1 2018 ...WIND CHILL ADVISORY IS CANCELLED... Very cold temperatures continue today over the advisory area. However, wind speeds are less than 10mph. $$ MTZ009-010-048-020715- /O.CON.KTFX.WW.Y.0059.180101T1800Z-180102T1800Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 901 AM MST Mon Jan 1 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Blowing snow expected. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...With wind gusts near 40 mph, expect visibility reduced to less than one mile at times. Drifting snow will create difficult driving conditions at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 31, 4:20 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 31, 4:20 PM MST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 420 PM MST Sun Dec 31 2017 Aviation Section Updated .SYNOPSIS... With high pressure moving southward into the region tonight, expect very cold temperatures across North Central MT. However, warmer temperatures have already moved into the higher elevations of Southwest MT, thus it will not be as cold in that region. Other than a passing flurry on Monday, it will remain cold over the north and seasonable over the south. Warmer temperatures will slowly move back into the entire region throughout next week. && .DISCUSSION... Tonight through Tuesday...Skies are clearing over an already bitter cold airmass situated over most of the forecast area. The coldest temperatures tonight are expected along the HiLine east of Cut Bank, falling into the -20s and isolated -30s Fahrenheit. A wind chill advisory has been in place over Toole County today for apparent temperatures nearing -40F and wind speeds of 10-25 mph. Confidence is low regarding expansion of areas where forecast wind speeds are over 10 mph. Conditions will be monitored this evening for possible extension and expansion of the wind chill advisory. Anyone outside on this New Year's Eve need to dress appropriately. Warmer temperatures aloft have yielded temperatures in the teens to lower 20s above zero for most mountain areas, and generally along and south of I-90 where the stationary front persists. Lee troughing develops along the Rocky Mountain Front on Monday afternoon. This will initiate Chinook winds and begin a slow and expanding warming trend. With more than two feet of fresh snow along the Rocky Mountain Front, expect blowing and drifting snow to create difficult travel conditions Monday into Tuesday. With rising thickness and Chinook winds, rapid temperature changes are expected, even rising overnight as the Arctic airmass mixes out. Temperatures may remain quite cold and below model guidance in the strongly inverted Helena valley. PN Tuesday night through Sunday...Overall, a gradual moderation in temperatures is expected during this period. This trend stems from the expectation of a high pressure ridge aloft building-in from the Pac NW. While multiple disturbances are still forecast to ripple through the ridge, there remains uncertainty regarding when many of these disturbances will traverse our CWA. Regardless, meager moisture ahead of these disturbances still looks to limit the potential of precipitation through Friday. Next weekend, models are in general agreement that a stronger Pacific disturbance will break- down the ridge as it crosses our region. Accordingly, POPs increase somewhat due to a greater influx of Pacific moisture ahead of the disturbance. At the surface, a predominant lee surface trough is expected throughout the period. This is especially the case for North-Central MT. Accordingly, breezy surface winds will become more prevalent. This may lead to some blowing snow concerns where temperatures and lingering snowpack permit such conditions. Jaszka && .AVIATION... Updated 2320Z. VFR conditions will prevail for most areas tonight. The exception will be the Helena/Bozeman areas where some patchy fog could develop towards 12z Monday. Some mid clouds will move southward through the region on Monday afternoon, producing a few flurries in the Great Falls/Helena areas but nothing significant is expected at this time. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF -22 4 4 26 / 0 0 0 0 CTB -26 8 2 27 / 0 0 0 0 HLN -12 3 3 25 / 0 0 0 0 BZN -6 21 -7 25 / 0 0 0 0 WEY -5 23 -9 27 / 0 0 0 0 DLN 7 28 8 31 / 0 0 0 0 HVR -28 -14 -14 22 / 0 0 0 0 LWT -11 11 5 30 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 11 AM Monday to 11 AM MST Tuesday Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. Wind Chill Advisory until 8 PM MST this evening Toole. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 5:29 PM MST | Wind Chill Advisory | TFX | 16 hr |
Nearby
Wind Chill Warnings in Montana, 2018Every wind chill warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.